Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes multiple itchy bumps which blister on scratching?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6941 Questions
Question
Have had skin issues for over a year now. Biopsy resulted in "lichenoid dermatitis", which seems like a blanket term for a number of issues. Had physical, was told triglyceride level was 370. I'm wondering now if the skin condition could be eruptive xanthomas? Looks similar to what I have. Can eruptive xanthomas be present with a triglyceride level of 370? Bumps are small and clustered, if scratched they will form of blister with clear/ slightly yellow fluid. Also, some bumps grow into a halo pattern, thats raised and red, but skin in middle seems unaffected.
Posted Sat, 23 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Shailja Puri 9 hours later
Brief Answer:
Skin lesion is dermatitis,TG level high,med needed

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.

The clinical features of multiple itchy bumps which blister on scratching and are filled with yellow colored fluid are suggestive of dermatitis.The biopsy report confirms the diagnosis of dermatitis.

Xanthomas are common in hyper-triglyceridemia. They appear as raised yellow colored bumps and can be present on any part of the body. The common sites are around the eyes, around elbows, around ankles. However, xanthomas are not itchy or painful; they are usually asymptomatic. Further biopsy is gold stand diagnosis and it has ruled out xanthoma

However, xanthomas can occur since you have raised triglyceride levels.
You need to consult your physician for review of your lipid profile.
Triglycerides should be below 150 mg/dl.
Life style modification and medication is indicated for raised triglyceride levels.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor